Point-of-care lung ultrasound during atropine titration in severe organophosphate poisoning: A case report.

Am J Emerg MedJun 2, 2026 (epub)

Shrirang Shriram Joshi, Nanda Kishore Narayan, Prajwal Rao et al.

✦ AI-curated · Sources linked

Case in brief

A young patient with severe organophosphate poisoning presented with cholinergic toxidrome and hypoxic respiratory distress. Initial lung ultrasound revealed diffuse B-lines indicating significant interstitial-alveolar involvement. During atropine titration, serial lung ultrasounds showed a decrease in B-line burden, correlating with clinical improvement. The patient ultimately recovered without the need for mechanical ventilation.

Diagnostic / clinical pearl

Lung ultrasound can serve as a valuable adjunct in monitoring pulmonary status during atropine titration in severe organophosphate poisoning.

Why it matters

This case highlights the potential utility of point-of-care lung ultrasound in toxicologic emergencies, offering a non-invasive method to assess respiratory involvement.

Source

Published in Am J Emerg Med. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Emergency Medicine

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.